Oklahoma, 2007

Hail in Oklahoma, April 13, 2007

April 13, 2007 · NWS TSA · 6 events in 4 counties and zones

A large area of showers with embedded thunderstorms developed north of a warm front located over north Texas and ahead of a strong upper level disturbance approaching the Southern Plains from the west. A few of the thunderstorms became severe producing large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A large area of showers with embedded thunderstorms developed north of a warm front located over north Texas and ahead of a strong upper level disturbance approaching the Southern Plains from the west. A few of the thunderstorms became severe producing large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 13, 2:43 AM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Apr 13, 2:43 AM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT FRI APR 13 2007

.DISCUSSION...
IMPACTS FROM STRONG SOUTHWESTERN U.S. STORM SYSTEM HAVE BEGUN TO
AFFECT EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING...WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING WITHIN EXPANDING
WARM ADVECTION REGIME. THIS TREND WILL CONTINUE THROUGH TODAY AS
BROAD INTENSE LOW LEVEL JET AHEAD OF APPROACHING STORM SYSTEM WILL
FOCUS UPGLIDE OVER THE AREA. AVAILABLE INSTABILITY WILL REMAIN
MARGINAL YET FAVORABLE WIND FIELDS WILL SUPPORT AN ISOLATED SEVERE
WEATHER RISK WITH ANY THUNDERSTORM. THE MORE FOCUSED SEVERE
WEATHER THREAT WILL BE SOUTH OF THE RED RIVER AS EXPANSIVE CLOUD
COVER AND PRECIP LIMIT NORTHWARD ADVANCE OF WARM SECTOR. A BRIEF
WINDOW OF MORE SIGNIFICANT SEVERE WEATHER WILL EXIST OVER FAR
SOUTHEAST OKLAHOMA DURING THE EARLY EVENING HOURS AS WARM FRONT
ATTEMPTS TO LIFT NORTHWARD AHEAD OF ACCELERATING SURFACE LOW
TRACK. THE FRONTAL INVERSION WILL LOWER ACROSS SOUTHEAST OKLAHOMA
DURING THIS PROCESS...AND STORMS ORIGINATING WITHIN THE WARM
SECTOR WILL LIKELY MAINTAIN A MORE SIGNIFICANT SEVERE WEATHER RISK
WELL NORTH OF ACTUAL SURFACE BOUNDARY. VEERING LOW LEVEL FLOW WILL
SHUNT THUNDERSTORM FOCUS EAST OF THE FORECAST AREA BY THE EARLY
MORNING HOURS. FORECAST HIGHS TODAY ARE NOT MUCH WARMER THAN
CURRENT OBSERVATIONS IN ANTICIPATION OF QUICKLY COOLING TEMPS ONCE
PRECIP BEGINS. PRECIP ON THE BACKSIDE OF DEPARTING STORM WILL
LINGER LONG ENOUGH TO WARRANT A MENTION OF SNOW NEAR THE OKLAHOMA
KANSAS BORDER. WILL CONTINUE WITH NO ACCUMULATIONS AND AWAIT
UPDATED DATA.

AMPLIFIED YET PROGRESSIVE PATTERN WILL YIELD A QUIET AND COOL
WEEKEND...WITH THE NEXT STORM SYSTEM DROPPING INTO THE
SOUTHWESTERN U.S. BY EARLY NEXT WEEK. THIS SYSTEM ALSO APPEARS
RATHER VIGOROUS...AND ALSO TRENDING TOWARD A SOUTHERN TRACK PER
THE FAVORED ECMWF SOLUTION. THIS WILL LIKELY YIELD CONDITIONS
SIMILAR TO THE CURRENT STORM...AND HAVE CONTINUED THE HIGHEST
CHANCES OF PRECIP FOR TUESDAY THOUGH TIMING DIFFERENCES DO EXIST.
MODEL DIFFERENCES INCREASE BY LATE NEXT WEEK AND MAINTAINED A DRY
FORECAST IN HOPES OF MORE AGREEMENT ON POTENTIAL PATTERN CHANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  38  50  34 / 100  90  30  10
FSM   59  43  52  35 /  90 100  50  10
MLC   56  42  50  34 / 100  80  30  10
BVO   49  36  50  32 / 100 100  30  10
FYV   52  39  47  31 /  90 100  40  10
BYV   50  37  46  34 /  90 100  40  10
MKO   54  40  49  34 / 100  90  30  10
MIO   49  36  47  31 / 100 100  30  10
F10   54  40  49  34 / 100  80  30  10
HHW   61  45  51  36 /  90  90  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....07
Hazardous weather outlook, Apr 13, 4:15 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT FRI APR 13 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT FRI APR 13 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON AND EVENING.

	AREA AT GREATEST RISK...EXTREME SOUTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE MORNING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA THROUGH NORTHWEST
        ARKANSAS.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON
AS A POWERFUL UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHWEST
UNITED STATES AND INTO THE SOUTHERN PLAINS. THE GREATEST RISK
OF SEVERE THUNDERSTORMS WILL BE ACROSS EXTREME SOUTHEAST OKLAHOMA
IN THE VICINITY OF A SURFACE WARM FRONT. HOWEVER...ANY STORMS THAT
DEVELOP LATE THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE
WITH LARGE HAIL THE PRIMARY THREAT. HEAVY RAIN WILL ALSO BE A CONCERN
THIS AFTERNOON AND INTO TONIGHT WITH 1 TO 3 INCHES OF RAIN POSSIBLE
ACROSS MUCH OF THE AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AS THE STORM SYSTEM BEGINS TO EXIT TO THE EAST SATURDAY MORNING...SOME OF
RAIN TO COULD CHANGE OVER TO LIGHT SNOW NEAR THE OKLAHOMA KANSAS BORDER.
NO ACCUMULATION IS EXPECTED AT THIS TIME. THE PRECIPITATION IS EXPECTED TO
END SATURDAY AFTERNOON AS THE STORM SYSTEM FINALLY MOVES EAST OF THE
REGION.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT INTO
TUESDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE SOUTHERN PLAINS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 13, 6:52 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT FRI APR 13 2007

OKZ073-131345-
PITTSBURG OK-
752 AM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG

AT 752 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 30
MILES SOUTHWEST OF KIOWA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...
PITTSBURG...BLANCO...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
BACHE...ALDERSON AND KREBS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 13, 7:36 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
836 AM CDT FRI APR 13 2007

OKZ049-053-131430-
CHOCTAW OK-PUSHMATAHA OK-
836 AM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     WESTERN CHOCTAW AND SOUTHWESTERN PUSHMATAHA

AT 836 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF BOSWELL...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BOSWELL...
UNGER...SOPER...KENT...SPEER...ANTLERS...DELA...RATTAN...CLOUDY...
MOYERS...FINLEY...KOSOMA...SNOW AND KELLOND.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

The radar

The Western Arkansas radar (KSRX), 167 km away, was scanning. The volume nearest the first event began at 14:11 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Pushmataha

When
April 13, 8:10 AM CST
Where
Pushmataha County, 2 mi W of Antlers
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.230, -95.655

Hail, Pushmataha

When
April 13, 8:26 AM CST
Where
Pushmataha County, 1 mi W of Snow
Measured
0.88 in hail
Reported by
Post Office
Coordinates
34.400, -95.438

Hail, Le Flore

When
April 13, 9:16 AM CST
Where
Le Flore County, 1 mi E of Muse
Measured
0.88 in hail
Reported by
Public
Coordinates
34.670, -94.752

Hail, Le Flore

When
April 13, 9:30 AM CST
Where
Le Flore County, 2 mi NW of Octavia
Measured
0.75 in hail
Reported by
Public
Coordinates
34.540, -94.725

Hail, Tulsa

When
April 13, 1:52 PM CST
Where
Tulsa County, 3 mi S of Broken Arrow
Measured
0.75 in hail
Reported by
Public
Coordinates
36.007, -95.780

Hail, Wagoner

When
April 13, 1:54 PM CST
Where
Wagoner County, 2 mi SE of Broken Arrow
Measured
0.75 in hail
Reported by
Public
Coordinates
36.030, -95.755

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20591, 20593, 20594, 20595, 20596, 20597.